Hail, Otoe
- When
- May 4, 1:28 AM CST
- Where
- Otoe County, Syracuse
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.650, -96.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 4, 1:05 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CDT SUN MAY 4 2003 DISCUSSION SHORT BECAUSE OF ONGOING STORMS THIS MORNING. SITUATION SETUP FOR A SEVERE WEATHER OUTBREAK ACROSS THE CENTRAL U.S. TODAY. STORMS THIS MORNING MAINLY ELEVATED...BUT THE LARGE BOW ECHO THAT FORMED EARLY THIS MORNING FARTHER TO THE WEST IS A HYBRID. THIS WAS ORIGINALLY SFC BASED....BUT HAS MODIFIED AS IT MOVED EWD. HIGH HELICITY...NEAR 400 M2/S2 THIS MORNING OVER SERN NE WITH 50-60 KT LOW LEVEL JET. UPPER LEVEL JET STREAK OF OVER 120 KTS WILL BE TRANSLATING NEWD TODAY PUTTING SERN NE AND SWRN IA IN LEFT FRONT QUADRANT...WITH STRONG UPPER LEVEL DIVERGENCE. SFC LOW SHOULD TRACK ENE FROM NWRN KS THIS MORNING AND ACROSS SERN NE THIS AFTN ACCORDING TO 00Z MESOETA. THIS SEEMS REASONABLE. SO FAR SERN NE WILL GET INTO THE WARM SECTOR...AND HIGHS MAY REACH 75-80. FARTHER N... EXPECT MAINLY 60S FOR NERN NE. SO THERE WILL BE A RATHER SHARP TEMPERATURE GRADIENT THRU CNTRL ZONES TODAY. STORMS LIKELY TO REINTENSITY THIS AFTN AND MODERATE RISK OF SEVERE WEATHER IN SPC DAY 1 OTLK LOOKS ON TARGET...AND WILL WORD THE HWO ACCORDINGLY. TORNADO THREAT SHOULD MAINLY BE CONFINED TO SERN NE AND SWRN IA FROM 1 PM TO 6 PM...IN VICINITY OF SFC LOW. DEWPOINTS SHOULD REACH THE MID TO UPPER 60S FROM ERN KS AND MO NWD INTO SERN PART OF FCST AREA...WITH AFTN CAPE VALUES 2500-4000 J/KG IN AREA WITH HIGHEST SFC DEWPOINTS. ACTION EXPECTED TO SHIFT OUT OF THE AREA EARLY IN THE EVENING... BUT MAY HAVE SOME LINGERING NON SEVERE PCPN FOR A WHILE. MAY HAVE SOME INSTABILITY SHOWERS MON AFTN...THEN DRY WEATHER FOR TUE. THE 00Z GFS BRINGS A DECENT SHORTWAVE TROF NEWD THRU THE CNTRL PLAINS WED AND WED NGT...SOME INTRODUCED CHANCE OF TSTMS. THEN WENT DRY ON THU. GFS TEMPS IN THE 4-7 DAY PERIOD GENLY ACCEPTED. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 555 PM CDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...MOSTLY FROM LATE EVENING ON. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL...ALTHOUGH SOME STORMS MAY CONTAIN DAMAGING WINDS. THE EXPECTED THUNDERSTORM ACTIVITY IS THE RESULT OF A STRENGTHENING LOW LEVEL JET THAT IS FORECAST TO BRING INCREASING MOISTURE AND ELEVATED INSTABILITY TO THE REGION. THE THUNDERSTORMS SHOULD CONTINUE INTO SUNDAY MORNING... ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER...AND LOCALLY HEAVY RAIN IS POSSIBLE. SEVERE WEATHER...INCLUDING POSSIBLE TORNADIC THUNDERSTORMS... COULD REDEVELOP OVER MAINLY THE EASTERN SECTIONS OF THE REGION SUNDAY AFTERNOON. DEEP LOW PRESSURE IS EXPECTED TO MOVE INTO EASTERN NEBRASKA SUNDAY AFTERNOON. THIS SHOULD ALLOW FOR SIGNIFICANT HEATING OVER SOUTHEAST NEBRASKA AND A DRY LINE TO PUNCH TOWARD THE MISSOURI RIVER DURING THE AFTERNOON. THE AREA MOST AT RISK SUNDAY AFTERNOON APPEARS TO BE NEAR THE MISSOURI RIVER AND POINTS SOUTH AND EAST. HOWEVER...THUNDERSTORM ACTIVITY SUNDAY MORNING...THE EXACT LOCATION OF THE DRY LINE AND THE POSITION OF THE LOW PRESSURE BY MID AFTERNOON COULD CAUSE THE THREAT AREA TO SHIFT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE INTO SUNDAY EVENING...MAINLY ALONG AND EAST OF THE MISSOURI RIVER. ADDITIONAL THUNDERSTORMS COULD MOVE BACK INTO THE AREA LATE NEXT WEEK AND THE FIRST OF NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION COULD BE REQUIRED LATER TONIGHT WITH A HIGHER LIKELIHOOD OVER PARTS THE AREA SUNDAY AFTERNOON. CHERMOK
The Omaha radar (KOAX), 76 km away, was scanning. The volume nearest the first event began at 07:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357003.